Alert archive / New York / Small Craft Advisories in 2018

Small Craft Advisory 79, NWS Buffalo, NY

September 28, 2018

NWS Buffalo, NY issued this small craft advisory at Sep 28, 2018, 4:37 AM EDT. It took effect at Sep 28, 2018, 10:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2018, 4:37 AM EDT (08:37 UTC)
In effect from
Sep 28, 2018, 10:00 AM EDT
Expired
Sep 29, 2018, 2:24 AM EDT
In force
16 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

449 
WHUS71 KBUF 280837
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
437 AM EDT Fri Sep 28 2018

LEZ020-281700-
/O.NEW.KBUF.SC.Y.0079.180928T1400Z-180928T2200Z/
Upper Niagara River and Buffalo Harbor-
437 AM EDT Fri Sep 28 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 10 AM this morning to 6 PM EDT
this evening.

* WINDS...Southwest 15 to 20 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-041-281700-
/O.NEW.KBUF.SC.Y.0079.180928T1400Z-180929T0200Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
437 AM EDT Fri Sep 28 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EDT THIS EVENING...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 10 AM this morning to 10 PM EDT
this evening.

* WINDS...Southwest 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

JJR
5 follow-up statements
115 
WHUS71 KBUF 281810
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
210 PM EDT Fri Sep 28 2018

LEZ020-282200-
/O.CON.KBUF.SC.Y.0079.000000T0000Z-180928T2200Z/
Upper Niagara River and Buffalo Harbor-
210 PM EDT Fri Sep 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS...Southwest 15 to 20 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-041-290200-
/O.CON.KBUF.SC.Y.0079.000000T0000Z-180929T0200Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
210 PM EDT Fri Sep 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...Southwest 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
608 
WHUS71 KBUF 282046
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
446 PM EDT Fri Sep 28 2018

LOZ044-045-290500-
/O.NEW.KBUF.SC.Y.0080.180929T0300Z-180929T1200Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
446 PM EDT Fri Sep 28 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
EDT SATURDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 11 PM this evening to 8 AM EDT
Saturday.

* WINDS...West 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-043-290500-
/O.EXB.KBUF.SC.Y.0079.180929T0200Z-180929T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
446 PM EDT Fri Sep 28 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EDT SATURDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 10 PM this evening to 5 AM EDT
Saturday.

* WINDS...West 15 to 20 knots.

* WAVES...3 to 5 feet.

$$

LEZ020-290000-
/O.EXT.KBUF.SC.Y.0079.000000T0000Z-180929T0000Z/
Upper Niagara River and Buffalo Harbor-
446 PM EDT Fri Sep 28 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...Southwest 15 to 20 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-041-290500-
/O.EXT.KBUF.SC.Y.0079.000000T0000Z-180929T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
446 PM EDT Fri Sep 28 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY...

* WINDS...West 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
305 
WHUS71 KBUF 290238
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1038 PM EDT Fri Sep 28 2018

LEZ040-041-290600-
/O.CON.KBUF.SC.Y.0079.000000T0000Z-180929T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1038 PM EDT Fri Sep 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WINDS...Northwest 20 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ044-045-291045-
/O.CON.KBUF.SC.Y.0080.180929T0300Z-180929T1200Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1038 PM EDT Fri Sep 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

* WINDS...West 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-043-290900-
/O.CON.KBUF.SC.Y.0079.000000T0000Z-180929T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1038 PM EDT Fri Sep 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WINDS...Northwest to 30 knots.

* WAVES...3 to 5 feet.

$$
585 
WHUS71 KBUF 290437
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1237 AM EDT Sat Sep 29 2018

LEZ040-041-290545-
/O.CAN.KBUF.SC.Y.0079.000000T0000Z-180929T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1237 AM EDT Sat Sep 29 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

Winds and waves have dropped below small craft advisory criteria.

$$

LOZ044-045-291200-
/O.CON.KBUF.SC.Y.0080.000000T0000Z-180929T1200Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1237 AM EDT Sat Sep 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...West 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-043-290900-
/O.CON.KBUF.SC.Y.0079.000000T0000Z-180929T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1237 AM EDT Sat Sep 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY
THIS MORNING...

* WINDS...West 15 to 20 knots.

* WAVES...3 to 5 feet.

$$
326 
WHUS71 KBUF 290624
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
224 AM EDT Sat Sep 29 2018

LOZ042-043-290730-
/O.CAN.KBUF.SC.Y.0079.000000T0000Z-180929T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
224 AM EDT Sat Sep 29 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

Winds and waves have dropped below small craft advisory levels.

$$

LOZ044-045-290730-
/O.CAN.KBUF.SC.Y.0080.000000T0000Z-180929T1200Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
224 AM EDT Sat Sep 29 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

Winds and waves have dropped below small craft advisory levels.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 4:28 AM EDT, 9 minutes earlier.

Area forecast discussion, Sep 28, 4:28 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
428 AM EDT Fri Sep 28 2018

.SYNOPSIS...
Fair weather will be found across the region today...as a cold front
will approach from the Upper Great Lakes. This front and its
associated shower activity will cross our forecast area tonight...
then notably cooler air in its wake will guarantee a very cool
weekend. A distinct warming trend can then be expected for next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
A wedge of high pressure sandwiched between an exiting storm system
near the New Jersey coast and an approaching cold front over the
Upper Great Lakes will help to supply our region with fair dry
weather today. As is the case when a coupled jet enhances lift in
the vicinity of a cyclone...deep subsidence will be enhanced over
our region today by the fact that we will be found within the
coupled downward motion supplied under the left jet entrance region
of a 110 kt jet over Maine and the right jet exit region of a
powerful 130kt jet over the Upper Mississippi Valley. This strong
downward motion will take place within a swath of relatively dry
air...thus guaranteeing full sunshine for the bulk of the day.

It will become quite breezy across the IAG Frontier today...as
southwest winds ahead of the upstream cold front will support wind
gusts to nearly 30 mph from late this morning through much of the
afternoon. Otherwise it will be warmer across the forecast area
today...as H85 temps in the upper single digits C will encourage
afternoon mercury readings within a few degrees of 70 F.

The short window of fair weather will temporarily come to an end
tonight though...as the aforementioned cold front will march across
our forecast area. The bulk of the atmospheric lift associated with
the frontal system will come from frontogenetic forcing through
600mb with some assistance coming from the passing 130kt H25 jet.
The lift will be greatest near and east of Lake Ontario...so the
potential for showers will correspond with pops ranging from 30 near
the Pennsylvania border to likely a cross the North Country/Thousand
Islands.

The bulk of the showers will take place between 02 and 08z...after
which strong cold advection will set the stage for some mesoscale
driven lake effect showers between Rochester and OSwego County.
Temperatures by daybreak will range from the mid 40s across the
North Country to the lower 50s in areas that will have the thicker
lake induced cloud cover (SE of Lk Ont).

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
In the wake of tonight's frontal passage...the coolest air of the
young autumn season to date will overspread our region on Saturday...
when 850 mb temps will drop off into the +1C to +4C range. While
such an airmass will certainly be plenty cool enough to provoke a
lake response...limited moisture and a relatively low cap of 3-6 kft
(highest over and downwind of Lake Ontario) should help to keep this
confined to the form of some clouds and isolated to scattered showers...
which should also tend to thin out at least somewhat through the day
given strong late September diurnal influences. Otherwise conditions
will be dry and notably cooler...with highs ranging from the mid 50s
across our highest terrain to around 60 across the lake plains.

Saturday night slow but steady lowering of the capping inversion
and the increasingly weaker/sheared nature of the low level flow
will result in any remaining isolated lake effect showers over and
immediately east of Lake Ontario coming to an end...with dry and
quiet weather otherwise expected as the center of sprawling surface-
based ridging slides eastward along the NY/PA border. With light
winds and a cool dry airmass in place it will be a chilly night...
though developing warm air advection aloft should lead to enough of
an increase in mid and high cloud cover to help mitigate any frost
potential. Expect overnight lows to mostly range in the lower to
mid 40s...with some isolated upper 30s possible within the coldest
interior portions of the Southern Tier and North Country.

Sunday through Monday our attention will turn back to the synoptic
scale...as our region will become firmly embedded within a strengthening
warm air advection regime in between surface high pressure drifting
east and off the New England coastline...and elongated low pressure
developing from the central Plains into the Upper Midwest and western/
central Great Lakes. At the same time...an elongated surface warm front
and associated baroclinic zone attendant to the developing surface low
will extend northeastward across the Great Lakes region...with a multi-
model consensus still suggesting that this boundary will align itself
along or just south of Lake Ontario Sunday night into Monday.

Initially...weaker and more elevated forcing associated with the slowly
developing baroclinic zone will primarily generate an increase in mid
and high cloud cover across our region during Sunday...with just a few
sprinkles or light showers possible over and immediately adjacent to
Lakes Erie and Ontario. This will change though as we push through
Sunday night and Monday and the warm front/baroclinic zone become better
defined...with strengthening isentropic ascent leading to an increasing
potential for some showers along and to the north of the surface boundary...
with the greatest potential for these still appearing to lie across Lake
Ontario and the North Country. Meanwhile to the south of the boundary...
mainly dry weather should continue to prevail.

Given the strengthening warm advection regime that will be in place...
temperatures will trend upward during the Sunday-Monday time frame...with
this trend most pronounced across areas lying within the warm sector of
the developing frontal system. Speaking more specifically...daytime highs
should rebound into the lower to mid 60s on Sunday and to the mid 60s to
lower 70s on Monday...while nighttime lows Sunday night should range
from the upper 40s to mid 50s.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
Monday night and Tuesday the main surface wave will ripple eastward
along the frontal boundary/baroclinic zone...with this latter feature
consequently getting pulled back further to the south and across our
area Tuesday afternoon and night as surface low passes by our longitude.
While the various medium range guidance packages disagree on exactly
how far south this boundary gets before it stalls and washes out...all
still agree that the passage of the surface wave and a supporting mid-
level shortwave will bring an increasing likelihood for showers through
Tuesday...when some improvement in instability parameters also suggests
the chance for some thunder. Following the passage of the surface and
mid-level waves...diminishing synoptic-scale moisture...lift...and
instability should then lead to a general reduction in shower chances
for Tuesday night. Otherwise temperatures will easily remain above
average...with nighttime lows Monday night in the mid 50s to lower
60s...highs on Tuesday in the lower to mid 70s...and lows Tuesday
night ranging through the 50s.

On Wednesday the remnants of the old frontal boundary will wash out
over or a little south of our area...as renewed warm air advection
again sets up across our region well out ahead of another wave of
low pressure pushing from the Plains States into the Upper Great
Lakes. While a stray shower or two still cannot be ruled out owing
to both the remnants of the dying front and the broad warm air
advection pattern...fair and mainly dry weather should otherwise
tend to prevail. Meanwhile...our warming airmass should be supportive
of highs ranging from the lower 70s across the North Country to the
mid to upper 70s south of Lake Ontario...with warmer readings than
these certainly possible depending upon the strength of the warm
advection regime and amount of mixing we actually experience.

After that...the medium range guidance is in loose agreement on the
aforementioned area of low pressure ejecting northeastward across
Ontario/Quebec and pushing its attendant cold front into or through
our region...however much disagreement exists with respect to the
timing of this boundary. As of this writing...the GFS is at least a
solid 12 hours faster than its Canadian and European counterparts...
both of which now do not bring this boundary into our area until just
after the end of this period. Faced with these differences and the
resultant high degree of forecast uncertainty...for now have just
broadbrushed some lower to mid chance range PoPs for both Wednesday
night and Thursday...while indicating continued somewhat above
normal temperatures.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
While VFR weather will be found across the majority of the region
early this morning...MVFR to IFR conditions will be found across
parts of the Southern Tier. This will include KJHW and KELZ through
roughly 13z.

Otherwise...strong subsidence between an exiting storm system near
the New Jersey coast and an approaching cold front over the Upper
Great Lakes will interact with a much drier airmass...and this will
guarantee VFR weather for the region today. For sites northeast of
Lake Erie...the dry weather will be accompanied by increasingly
breezy conditions. Wind gusts at KBUF and KIAG could exceed 25 knots
between 15 and 21z.

Tonight...a cold front will gradually push across western and north
central New York. While mainly VFR conditions are expected...the
front will generate scattered showers This will especially be the
case over the Eastern Lake Ontario where cigs could lower to near
MVFR levels after 08z.

Outlook...
Friday night...Mainly VFR with scattered rain showers.
Saturday and Sunday...VFR.
Monday...Mainly VFR. Chance of  showers near and east of Lake
Ontario.
Tuesday...Chance of showers and thunderstorms. Mainly VFR.

&&

.MARINE...
A weak surface pressure gradient over the Lower Great Lakes this
morning will tighten ahead of an approaching cold front during the
course of the midday and afternoon. This will allow winds to freshen
on Lake Erie and the western half of Lake Ontario. Since this will
be an offshore flow for the latter...impacts from the stronger winds
will be minimized to the outer reaches of the nearshore waters and
over the open waters. This will not be the case on Lake Erie
though...where winds gusting as high as 30 knots will generate waves
averaging 3 to 5 feet. A small craft advisory will be issued to
cover this and will be in effect into the early portion of the
evening. A SCA will also be issued for BUF Harbor.

While a cold front will cross the Lower Great Lakes tonight...winds
will generally average below small craft advisory criteria. The
exceptions will be at the onset of tonight on Lake Erie...and
POSSIBLY over the southeast portion of Lake Ontario late in the wake
of the cold front.

The main concern after the frontal passage though will be the risk
for waterspouts on Lake Ontario. Using the excellent research
incorporated into the Szilagyi nomogram...the convective cloud
depths will barely be deep enough to support spouts...but given the
large delta t of the lake-H85...can visualize spouts forming within
any stronger lake driven rain shower or convergent band. Some of the
higher resolution packages suggest that the most favored area for a
convergence zone may be in a 25 mile swath over the open waters
(just outside the nearshore waters) from north of Orleans County to
Oswego County between 10 and 14z. After that time...a further
lowering of the cap will result in a less favorable environment for
waterspout activity. Diurnal mixing...which is still somewhat strong
at this time of year...will also work against lake driven convection
as the morning progresses.

Otherwise...moderate to occasionally fresh winds can be expected on
Saturday with winds as high as four feet on Lk Ontario. Conditions
will definitely be more favorable for recreational boating on Lake
Erie.

As we work through Saturday night and Sunday...high pressure over
the Lower Great Lakes will translate into light winds and negligible
waves. If you had the choice of which weekend day to do any end of
season boating...Sunday would be the day to pick.

&&

.EQUIPMENT...
The Buffalo WSR-88D radar is down and will likely remain down
through at least early this morning. Technicians are working to
fix the radar as soon as possible.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 10 AM this morning to 10 PM EDT this
         evening for LEZ040-041.
         Small Craft Advisory from 10 AM this morning to 6 PM EDT
         this evening for LEZ020.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSH
EQUIPMENT...Apffel/JJR
Hazardous weather outlook, Sep 27, 3:04 PM EDT, 13 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
304 PM EDT Thu Sep 27 2018

NYZ001>008-010>014-019>021-085-281915-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
304 PM EDT Thu Sep 27 2018

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-SLZ022-024-281915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
304 PM EDT Thu Sep 27 2018

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-281915-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
304 PM EDT Thu Sep 27 2018

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance for waterspouts late Friday night and early
Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 4:46 PM EDTSmall Craft AdvisoryBUF10 hr
Sep 28, 6:43 PM EDTSpecial Marine WarningBUF2 hr

Nearby

Small Craft Advisories in New York, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.